How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Victoria Your Own Question
Victoria
Victoria, Chiropractor
Category: Health
Satisfied Customers: 590
Experience:  25 years overall experience in health care from hospital-based intensive care to private practice
9768737
Type Your Health Question Here...
Victoria is online now
A new question is answered every 9 seconds

This goes with my previous question. i am still spotting and

Resolved Question:

this goes with my previous question. i am still spotting and it has been 4 weeks. i have had brown, light pink, and normal color for spotting. it is not every day that i spot but it does feel like it. i think that i was supposed to start my period between the 26th until the end of this week, and i haven't started it yet. i have been experiancing headaches, backpains, and cramps, nausea and heartburn. but i am having no other signs of starting like my stuff is going to fall out or tender breasts. are my hormones messed up? i did take a pregnancy test last night and that did come up negative. can you help?
Submitted: 9 years ago.
Category: Health
Expert:  Victoria replied 9 years ago.
Are you experiencing low grade fever? Does the "spotting" or discharge smell? Is this the first time you have had spotting or has this been an intermittent problem, off and on in the past. Are your periods normally very regular?
Customer: replied 9 years ago.
Reply to Victoria's Post: i wasn't sure if you were able to read the question i hade made before but i guess not. i have HPV, been dealing with it for 4 years, had 3 leeps and a cryo. they put me on birth control in augest to get me regilated. it worked and i haven't been on it since august. i have been spotting since the 9th of last month. no foul smell. i generally spot a day or so before my period but this is a little to much. i saw my obgyn today and she told me that it is probably hormones. i still haven't started my period which might be normal, but i don't know. usually i feel sick before my period, about 1 day usually it is accompined by cramps, i have had cramps, but that was about 4 days ago, and i ahve been feeling sick. i don't think that i am prego, is it my hormones? oh, no fever not a problem in the past and my periods have been regular since birth control until now i guess.
Expert:  Victoria replied 9 years ago.
Hi,

You are right, I was not able to read your prior question, so thanks for filling me in. I am a little confused as to whether you are still on birth control. You noted that you were place on it in August to help regulate your periods, stating that it worked. However you also said you "haven't been on it since August, which I think was a typo, but I want to confirm that you meant that you have been on birth control since last August and that it had regulated your periods with which you customarily spotted a little a day or two before onset of period, accompanied by some cramps and generally not feeling well. But as of last month this usual pattern has changed in that you have been excessively spotting without your expected period ever starting. Am I understanding this correctly or did you go off the birth control pill, and if so, when?

Thank you for your patience with all my questions. I am trying to understand why the sudden hormonal changes after having been consistently regulated since last August or for about 7 consecutive months on end. Had you been like "clockwork" with predictable premenstrual symptoms prior to this last month? If so, has anything changed for you - other health issues like the flu, prescribed thyroid medication, antibiotic, etc., particularly stressed out, frequent insomnia & poor sleep? Did you GYN do an ultrasound, if so, what were the results?
Customer: replied 9 years ago.
i haven't been on birth control since december. my period always starts within a 3-4 day range and this month it has gone beserk. i have been under stress but nothhing that isn't normal for me. my gyno did not do an ultrasound because she felt that i didn't need one. the reason why i went on birth control was to regilate myself. i am spotting more now in the past couple of days and i should be on my period. what i mean by spotting is that there isn't enough there to use a tampon, or even fill a panty liner. i spot about once or twice a day these past few days, but this is defintaly not normal for me. when i spot before my period, it is red,and yes i do feel sick and crampy. this time, it is almost purple, i feel sick, i cramped maybe a week ago. i haven't had any health changes in the past month.
Expert:  Victoria replied 9 years ago.
Hi,

Based on your symptoms to this point in time, a past history of irregular menstrual cycles corrected by the birth control pill and the return of problems within several months of discontinuing the birth control, the initial assumption supported by the evidence is that you have a hormonal imbalance, the exact nature of which is difficult to know. I understand that you are saying, the problem you are having now is worse than anything you have experienced in the past. The symptoms still speak to an imbalance or impairment in estrogen and progesterone secretion by the ovaries, although the exact nature of it may be a little different now than before you took the birth control pill for a few months. The birth control pill artificially established an anovulatory menstrual cycle. Anovulatory means that ovulation was suppressed. Administration of either estrogen or progesterone, if given in the appropriate quantity during the first half of the monthly cycle can inhibit ovulation. Regulation of the female monthly rhythm is a very fine tuned interplay between the ovarian hormones (estrogens and progestins) and the hypothalamus-pituitary hormones (located in the brain) of which the key ones are LH (luteinizing hormone) and FSH (follicle stimulating hormone). For ovulation to take place there must be a sufficient surge in LH which is essentially to the development of the corpus luteum, the purpose of which will be to nourish the released egg should it become fertilized. Estrogen surge promotes thickening of the endometrial wall (the inside wall of the uterus where the egg implants and if fertilized a baby grows. Progesterone, then surges caused marked swelling and secretory gland development of the endometrium. If you do not become pregnant, you shed this lining, which we call your period. Progesterone and estrogen levels fall and tis thick swollen tissue involutes or shrivels up when the hormonal stimulation is taken away. The blood vessels feeding this lining constrict causing the tissue to die. Menstrual blood is composed of the dead cells of the lining, a little blood and a lot of white blood cells. The vasospasm of the vessels and shedding the necrotic or dead tissue probably is responsible for the cramping and pain we feel and the swelling of the tissue responsible for the premenstrual bloating, pain and other discomforts. However, hormonal levels secreted by the ovaries can fluctuate from month to month for many different reasons. For instance, it has been well-documented that when females first go off to college, menstrual irregularities occur more often than not. Also the balance between estrogen and progesterone levels can be disproportionate or out of sync. Your body is very likely in transition from a being on birth control pills back to relying on itself for regulation rather than depending on exogenous hormonal signals (exogenous means from outside the body; i.e., birth control pill packaged hormonal doses, rather than endogenous hormonal secretion by the body, itself.

I think you should try not to worry about this very disconcerting period for now. Give yourself a chance to see if your body can re-regulate itself over a few months. You may end up needing to go back on birth control if it is too unpleasant to try to wait it out. However, if your symptoms show no sign of changing or even worsening, do not hesitate to go back to your GYN. I am sorry there is no easy answer or quick fix that I can suggest. Severe premenstrual syndrome, whether regular or not, can sometimes be managed very well with antidepressants know as SSRI's (Prozac, Zoloft). However, I would not be too quick to look to them for a solution. They are not an answer to period regulation. Some women seem to "never" have menstrual "woes" and others do. A continued problem with irregularity can be multifactorial and very complex. You might ask to have a thyroid blood test done, if you have not already.

Hopefully, this information will be helpful, albeit not curative. I wish you the best. Follow up questions always welcome.
Victoria and 2 other Health Specialists are ready to help you